Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 344, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 19, 2004, 7:58 AM CDT for Chicot County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 7:58 AM CDT (12:58 UTC)
- Expired
- Oct 19, 2004, 8:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2735 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 16.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 191258
SVRJAN
ARC017-191330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
758 AM CDT TUE OCT 19 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHICOT COUNTY IN SOUTHEAST ARKANSAS
THIS INCLUDES THE CITY OF DERMOTT
* UNTIL 830 AM CDT
* AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DERMOTT...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CHICOT COUNTY AT 810 AM CDT
LAT...LON 3355 9123 3348 9109 3343 9107 3339 9112
3339 9114 3343 9109 3348 9111 3342 9121
3339 9119 3340 9141 3356 9143
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 3:30 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 19, 3:30 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT TUE OCT 19 2004 .DISCUSSION... QUASISTATIONARY SURFACE TROUGH DRAPED ACROSS AR THIS MORNING. LOW LEVEL MOISTURE PUSH PERSISTS WITH DEWPOINTS FROM THE LOW TO MID 70S ACROSS THE FORECAST AREA. MEAN SHEAR WILL REMAIN STRONG ACROSS THE AREA TODAY WITH 500 MB WINDS REACHING 45-55 KT RANGE EARLY. OF INTEREST IS FACT THAT MODELS AGREE IN LOCATING STRONGEST SHEAR SRN ZONES THIS AFTERNOON. WILL SEE BEST INSTABILITY NWRN ZONES IN AREA OF BEST CONVERGENCE DOWNSTREAM OF SURFACE BOUNDARY BUT AIR MASS WILL DESTABILIZE ACROSS MUCH OF FORECAST AREA THIS AFTERNOON. STRONG JET NOSES INTO THE AREA ALTHOUGH MODEL DIVERGENCE REMAINS LIMITED DURING THE DAY. HEALTHY SHORTWAVE MOVING THIS WAY IN ZONAL FLOW SHOULD OFFER SUFFICIENT DYNAMICS TO GET ACTIVITY STARTED. MAIN QUESTION WILL BE HOW FAR SOUTH STRONGER CONVECTION WILL DEVELOP. PRESSURE GRADIENT RELAXES A LITTLE TODAY. ALTHOUGH 30 KTS NOTED JUST OFF GROUND ON 19/00Z SOUNDING...WILL REFRAIN FROM LAKE WIND ADVISORY ISSUANCE BUT THIS WILL NEED TO BE WATCHED AGAIN TODAY. MODELS DIFFER ON BOUNDARY LOCATION OVER NEXT SEVERAL DAYS... BEGINNING TONIGHT. THE GFS SHIFTS THE FRONT SWD AS THE ETA MAINTAINS NEARLY STATIONARY BOUNDARY OVERNIGHT...LIFTING IT NWD WEDNESDAY. WILL WORK WITH GFS SOLUTION FOR NOW CONSIDERING MEAN UPPER FLOW GRADUALLY VEERING TO THE NW WITH TIME...WHICH WILL MEAN SLIGHTLY COOLER TEMPS TO THE REAR OF THE BOUNDARY FOR LATER IN THE WEEK. WILL MAINTAIN SLIGHT CHANCE POPS FOR WEDNESDAY AS ANOTHER WEAKER SHORTWAVE TRACKS THROUGH DURING THE DAY AND MODELS REMAIN UNCERTAIN OF FRONTAL POSITION BY THAT TIME. UPPER RIDGING AMPLIFYING UPSTREAM WEDNESDAY NIGHT. HIGH PRESSURE ALOFT AND LOW LEVEL NWLY FLOW WILL CONTROL WEATHER THROUGH THURSDAY NIGHT. 850 MB FLOW BACKS MORE SWLY FRIDAY AND UPPER RIDGE SLIDES INTO ERN ZONES. WILL KEEP SLIGHT CHANCE AFTERNOON CONVECTION FOR FRIDAY AFTERNOON. DYNAMICS LOOKING A BIT HEALTHIER THAN PREVIOUSLY ADVERTISED FOR THE WEEKEND AS THE NEXT FRONT DROPS INTO NW ARKANSAS...PRECEDED BY AN INCREASING THETAE FIELD NW ZONES. A POSSIBLE SHORTWAVE ALSO NOTED ACROSS NRN ZONES BY SATURDAY AFTERNOON. EVOLUTION OF SURFACE BOUNDARY UNCLEAR AT THIS TIME AND REMNANTS OF THE BOUNDARY NOTED ACROSS CENTRAL ZONES SUNDAY WITH AN UPPER JET NOSING INTO THE AREA. INCREASED SUNDAY POPS TO SLIGHT CHANCE BUT LEFT MONDAY DRY DUE TO LOW CONFIDENCE IN FORCING FEATURES FOR BEGINNING OF NEXT WEEK. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Oct 19, 5:41 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 541 AM CDT TUE OCT 19 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201041- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 541 AM CDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THERE IS A CHANCE OF ISOLATED SEVERE THUNDERSTORMS ALONG AND NORTH OF A CROSSETT TO KOSCIUSKO TO MACON LINE THIS AFTERNOON AND EVENING. THE MAIN RISK WITH THESE STORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH AND ISOLATED TORNADOS. THERE IS ALSO A CHANCE OF STRONG THUNDERSTORMS AS FAR SOUTH AS INTERSTATE 20 THIS AFTERNOON AND EVENING. THE MAIN RISK WITH THESE STORMS WILL BE HAIL LESS THAN THREE QUARTERS OF AN INCH AND WINDS AROUND 50 MPH. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS EVENING. AS THE DISTURBANCE MOVES EAST...STRONG SOUTHERLY WINDS WILL BRING IN WARM MOIST AIR FROM THE GULF OF MEXICO. THIS ALONG WITH AN ALREADY PRESENT AND NEARLY STATIONARY BOUNDARY...WILL PROVIDE ENOUGH INSTABILITY OVER THE AREA FOR THUNDERSTORMS TO DEVELOP. ADDITIONALLY THERE WILL BE A SUFFICIENT AMOUNT OF WIND SHEAR IN THE LOWER LAYERS OF THE ATMOSPHERE AND...AS A RESULT...ISOLATED TORNADOS MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON NEAR THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Oct 19, 7:53 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
753 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 6 E BAY SPRINGS 31.98N 89.18W
10/18/2004 JASPER MS EMERGENCY MNGR
15 TO 20 TREES AND ONE POWERLINE DOWN.
&&
WILSONNearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.